Top
20
Doctor insights on: Hypothyroidism Heavy Legs

Share
1

1
Leg weakness, higher ldl(168), hypothyroid. I use treanaxamic acid 500(7tabs) for heavy flow every period(2yrs. Is my legweakness due to use of tablets?

Leg weakness, higher ldl(168), hypothyroid. I use treanaxamic acid 500(7tabs) for heavy flow every period(2yrs. Is my legweakness due to use of tablets?

Not likely: With LDL that high are you on a statin? That may be a contributor. Also vascular disease may cause muscle weakness as can uncontrolled hypothyroidism. Other possibilities include but not limited to dehydration, vit deficiency, electrolyte imbalance, nerve or vascular compromise. I would see your physician if persists or worsens. ...Read more

See 1 more doctor answer
Dr. Su Fairchild
1,247 doctors shared insights

Hypothyroidism (Definition)

When the thyroid gland is overactive and too much thyroid hormone is produced, which speeds up metabolism. This results in weight loss, a quick heartbeat, sweating, nervousness, ...Read more


3

3
I'm experiencing a weird light-headed sensation where my limbs and even head feel really heavy, though not dizzy. I have hypothyroidism.

I'm experiencing a weird light-headed sensation where my limbs and even head feel really heavy, though not dizzy. I have hypothyroidism.

More details: Please provide more details : Did you skip your meals ? low blood sugar could cause lightheaded as well as dehydration Any shortness of breath, tingling sensation or numbness of your extremities. Anemia: Your menstruation not heavy? You have hypothyroidism. Do you take your medication? Any blood test for thyroid function lately. See your PCP asap. Take care.
https://www.facebook.com/drqueanhchu ...Read more

6

6
Hypothyroidism and swelling of arms, face, legs?

Hypothyroidism and swelling of arms, face, legs?

Hypothyroidism: Swelling of face arm and legs may be due to myxedema or hypothyroidism of long standing which has gone untreated. Swelling of the skin can ensue and may eventually lead to a comatose which can be fatal. ...Read more

See 1 more doctor answer
7

7
How does hypothyroidism cause pitting edema in your legs? Is this serious?

How does hypothyroidism cause pitting edema in your legs? Is this serious?

Can: One of the consequence of untreated hypothyroidism is heat failure and that can cause pitting edema. Myxedema can cause non-pitting edema. In either case you need to seek care if you have pitting edema. ...Read more

9

9
Can hypothyroidism cause pitted edema in my lower legs, ankles and feet?

Can hypothyroidism cause pitted edema in my lower legs, ankles and feet?

Definitely: With a low thyrid count, this will decrease your body's metabolism ( breakdown of food and other products) as one of the side effects will be the swelling or edema of the lower extremities. See your doctor or endocrinologist for treatment as usually after being regulated with thyroid medicine, the swelling will go away. ...Read more

See 1 more doctor answer
12

12
What causes leg cramps?They're brief but they hurt.No twitching, happens at research.I do have sciatica and hypothyroid. Is it related to either?

What causes leg cramps?They're brief but they hurt.No twitching, happens at research.I do have sciatica and hypothyroid. Is it related to either?

Yes: Could be either. Could also be muscle tightness and electrolyte imbalances as well. Suggest seeing your doctor to determine which it is. ...Read more

13

13
I have hypothyroidism. I take 112 of tirosint and 90 of armor thyroid daily. I have pitting edema in my legs. Why and how can I fix this?

I have hypothyroidism.  I take  112 of tirosint and 90 of armor thyroid daily. I have pitting edema in my legs. Why and how can I fix this?

See doc.: Edema of the extremities is only very rarely related to hypothyroid. When it does occur it is usually with marked and protracted hypothyroid ( very high tsh) and it is non pitting. If your TSH is normal the edema is due to something else. Have it evaluated. ...Read more

14

14
Can Hypothyroid cause circulation probs, such as red legs; burning and itching also and tight shiney skin on lower leg? Why am I not being meds?

Hypothyroidism: can cause a myriad of symptoms. Check aace.com, synthroid (thyroxine).com or web md. I don't understand your question or know the answer. You need to ask your doctor. ...Read more

15

15
Can Hypothyroid cause circulation probs, such as red legs; burning and itching also and tight shiney skin on lower leg? Why would a Dr not give meds?

Can Hypothyroid cause circulation probs, such as red legs; burning and itching also and tight shiney skin on lower leg? Why would a Dr not give meds?

Labs?: Hypothyroidism is diagnosed with lab testing. The most common symptoms are fatigue, mild weight gain, constipation, and sensitivity or intolerance of cold temperatures (feeling cold when everyone else is comfortable). If your labs showed normal thyroid function then there is nothing to treat with thyroid medication. Have lab checked, and if normal, continue other evaluation with your doctor. ...Read more

16

16
I'm confirmed Hypothyroid. Can it cause circulation; such as red legs; burning and itching also and tight shiney skin on lower leg? Why no meds by Dr?

I'm confirmed Hypothyroid. Can it cause circulation; such as red legs; burning and itching also and tight shiney skin on lower leg? Why no meds by Dr?

Hypothyroidism : Hypothyroid states can indeed feature edema of legs and skin changes. What you describe is a feature of fairly longstanding hypothyroid state. Circulation of dermis can be squeezed. And skin stretches with edema and gets shiny and reddened. Skin can crack. Treatment to normalize T4 and T3 and TSH is essential. Levothyroxine is usual, and liothyronine can be added. Skin improves slowly. ...Read more

See 3 more doctor answers
19

19
I have UTI but I'm exhausted! My legs hurt and I can't get warm I also have Addison's disease and hypothyroidism?

I have UTI but I'm exhausted! My legs hurt and I can't get warm I also have Addison's disease and hypothyroidism?

UTI exhausted: Treat your UTI and check your thyroid and cortisol/mineralcorticoid levels. and electrolyte levels In times of illness those who have steroid suppression feel weaker as they do not have the stress steroid spurt, that occurs normally. Discuss with your doctor increasing steroids during times of stress. F/u/ w/ doc today. ...Read more